Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 35, NWS Gray, ME

April 22, 2021

NWS Gray, ME issued this small craft advisory at Apr 22, 2021, 8:37 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2021, 8:37 PM EDT (00:37 UTC)
Expired
Apr 23, 2021, 6:00 PM EDT
In force
21 hr
Issued by
NWS Gray, ME

The text

As transmitted.

195 
WHUS71 KGYX 230037
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
837 PM EDT Thu Apr 22 2021

ANZ153-231445-
/O.CAN.KGYX.GL.W.0023.000000T0000Z-210423T1500Z/
/O.NEW.KGYX.SC.Y.0035.210423T0037Z-210423T2200Z/
Casco Bay-
837 PM EDT Thu Apr 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  1 to 4 ft.

* WHERE...Casco Bay.

* WHEN...Until 6 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150>152-154-231445-
/O.CON.KGYX.GL.W.0023.000000T0000Z-210423T1500Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
837 PM EDT Thu Apr 22 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 11 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
624 
WHUS71 KGYX 230318
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1118 PM EDT Thu Apr 22 2021

ANZ150>152-154-231500-
/O.CON.KGYX.GL.W.0023.000000T0000Z-210423T1500Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1118 PM EDT Thu Apr 22 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 11 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ153-231730-
/O.CON.KGYX.SC.Y.0035.000000T0000Z-210423T2200Z/
Casco Bay-
1118 PM EDT Thu Apr 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  1 to 4 ft.

* WHERE...Casco Bay.

* WHEN...Until 6 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ARNOTT
331 
WHUS71 KGYX 230649
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
249 AM EDT Fri Apr 23 2021

ANZ150>152-154-231500-
/O.CON.KGYX.GL.W.0023.000000T0000Z-210423T1500Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
249 AM EDT Fri Apr 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ153-232100-
/O.CON.KGYX.SC.Y.0035.000000T0000Z-210423T2200Z/
Casco Bay-
249 AM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft.

* WHERE...Casco Bay.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
375 
WHUS71 KGYX 231436
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1036 AM EDT Fri Apr 23 2021

ANZ154-232200-
/O.CAN.KGYX.GL.W.0023.000000T0000Z-210423T1500Z/
/O.EXA.KGYX.SC.Y.0035.000000T0000Z-210423T2200Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1036 AM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  2 to 5 ft.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150>152-232000-
/O.EXT.KGYX.GL.W.0023.000000T0000Z-210423T2000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
1036 AM EDT Fri Apr 23 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay and Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ153-232200-
/O.CON.KGYX.SC.Y.0035.000000T0000Z-210423T2200Z/
Casco Bay-
1036 AM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  1 to 4 ft.

* WHERE...Casco Bay.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
823 
WHUS71 KGYX 231439
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1039 AM EDT Fri Apr 23 2021

ANZ150>152-232000-
/O.CON.KGYX.GL.W.0023.000000T0000Z-210423T2000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
1039 AM EDT Fri Apr 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4
  to 7 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay and Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ153-154-232200-
/O.CON.KGYX.SC.Y.0035.000000T0000Z-210423T2200Z/
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1039 AM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  2 to 5 ft.

* WHERE...Casco Bay and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 8:37 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 22, 8:37 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Gray ME
837 PM EDT Thu Apr 22 2021

.SYNOPSIS...
Low pressure over the Canadian Maritimes will continue a
cool and breezy weather pattern into Friday. High pressure will
briefly build over the area Friday Night and Saturday resulting in
less wind and milder temperatures. Low pressure will return the
likelihood of rain over the area on Sunday. After a brisk a cool
Monday there are signs of a warmup arriving for the middle and end
of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
830 PM Update...Adjusted temperatures through tonight according
to latest observations, hugging a little closer to raw hires
guidance as temperatures remain near 40 in southeast zones and
crash into the 20s over the higher terrain with cooler air
spilling in from the north in the well- mixed atmosphere. Gusts
are starting to weaken and become less frequent, but the
westerly breeze will persist through tonight with occasional
gusts around 20 kts or so. Took town Casco Bay's gale warning
and replaced with a SCA with this logic.

500 PM Update... Made a few minor adjustments to temperature
trends through the evening with temperatures in portions of the
southern interior in the low- 40s with strong mixing late this
afternoon. Adjusted PoP to prolong autoconvective shower chances
by another hour or so. Also made some changes to winds and wind
gusts through tomorrow... generally brought up wind gusts by a
couple knots through the period with BUFKIT soundings showing
winds of around 35 kts at the top of the mixed layer ~h800
tomorrow. Tomorrow should see less cloud cover and stronger
mixing, so a greater portion of these winds should reach the
surface... and starting early in the day, by about 14-15Z or so.

Previously...
Impacts...No significant impacts anticipated.

Scattered rain and snow showers continue to stream from west to
east across the region at this hour. Other than some brief
bursts of heavier and steadier snow earlier this afternoon,
mostly in northern zones, this activity is expected to diminish
as we head into the evening with little in the way of impacts
going forward.

Low pressure will continue to slowly drift north toward the Gulf of
St. Lawrence tonight...deepening as it does so and leaving us in a
region of increased pressure gradient on the southern side of its
circulation. The increased PGF will allow the gusty westerly winds
to continue through the night, though they will be diminished from
what was seen today. Skies will also become mostly clear, at least
over southern and coastal areas...while the rest of the region
remains partly cloudy. Snow showers in the mountains will continue
through midnight but are expected to decrease in coverage and
dissipate by sunrise Friday morning. Lows will be rather chilly
for late April...dropping into the lower to mid 20s in the
mountains and below freezing everywhere else with the notable
possible exception of some southeast NH and extreme southwestern
ME locations.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Impacts...Elevated to near critical fire weather conditions
expected for southern portions of NH and southwestern ME with
gusty westerly winds continuing and with dry air in place the
region. See the Fire Weather section below for more information.

As far as sensible weather goes...there will not be much on Friday.
Mostly sunny skies are expected across the region, even in the
mountains, and high temperatures will be some 10-15 degrees warmer
than Thursday under the widespread sunshine. Gusty westerly
winds will continue, however, even as we see the pressure
gradient begin to wane over the region; gusts to 30-35 mph will
still be possible, primarily through the early afternoon before
the gradient diminishes further. High pressure then builds
toward New England from the south Friday night, allowing the
winds to finally subside and keeping the region dry; lows will
range from the lower 30s in the mountains to near 40 in southern
and coastal locations.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
High pressure off the Mid Atlantic Coast will briefly ridge
north Saturday to allow for a relatively mild and dry day with
less wind. It does look like the west southwest gradient on the
north side of the high may be strong enough to offset a sea
breeze. Expect sunny skies with some afternoon upper level
clouds arriving during the afternoon especially over NH. Those
clouds will be streaming toward the region ahead of the next
rain producer. Low pressure moving NE out of the Tennessee
Valley will move to the Mid Atlantic Coast Saturday Night.
Clouds will continue to overspread the region overnight
Saturday. Compared to yesterday, models have come into better
agreement on the evolution of this system. Instead of a single
strong low in the Gulf of Maine on Sunday, they now keep a
double low structure with a northern low in Southern Quebec and
a coastal low tracking just east of the Gulf of Maine. This
change would reduce the wind threat ahead of the system and also
rain amounts. The transition to a single low now does not occur
until the low is over the Maritimes. As a result would expect a
period of rain to cross the region from west to east on
Sunday...tapering to showers. Behind the low as it strengthens
Sunday Night into Monday winds will pick up and some wrap around
showers are possible with snow showers possible over the higher
terrain.

By Monday Afternoon dryer air starts to arrive as high pressure to
our south strengthens.  This high will play a big part of our weather
for much of the remainder of next week as the southwest flow around
it as well as low pressure to our west draw up increasingly mild
temperatures with mostly dry conditions.

Initialized with the NBM.  Did slightly up pops on the backside of
the Sunday low pressure system resulting in higher pops Sunday
Night into Monday. Lowered NBM pops Wed-Thu timeframe south of
the mountains as area will be will into the warm sector.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
Short Term...Primary story in the short term is the continued
gusty westerly winds. Cannot completely rule out a brief
rain/snow shower at any terminal through this evening...but
confidence is low for seeing one at any specific terminal. VFR
conditions otherwise prevail from tonight through Friday night,
with those gusty westerly winds continuing into Friday before
diminishing heading into Friday evening.

Long Term...
VFR Saturday. Widespread IFR with possible LIFR conditions
Sunday as rain develops. MVFR south of the mountains on Monday.
VFR Tuesday.

&&

.MARINE...
Short Term...Gale warning continues for all zones through late
Friday morning. While the bays look to remain well below 5 ft,
the outer waters will see seas in the 5-9ft range through early
Friday morning before subsiding. SCA conditions likely to
continue over the outer waters into Friday evening.

Long Term...
Wind and waves below SCA Saturday and Sunday....wind and waves
build to SCA levels Sunday Night through Monday night.
Conditions below SCA levels Tuesday.

&&

.FIRE WEATHER...
Gusty westerly winds will continue on Friday as a dry air mass
settles into the region. Relative humidities drop into the
25-30% range Friday afternoon for much of southern NH and
portions of southwestern ME, and combined with the gusty
westerly winds, will allow for elevated fire weather conditions
for those areas Friday afternoon. Elevated fire weather
conditions are possible for the same areas are expected
Saturday afternoon.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 6 PM EDT Friday for ANZ153.
     Gale Warning until 11 AM EDT Friday for ANZ150>152-154.

&&

NEAR TERM...Casey/Watson
SHORT TERM...Watson
LONG TERM...Lulofs
Hazardous weather outlook, Apr 22, 8:24 PM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
824 PM EDT Thu Apr 22 2021

NHZ005>015-240030-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
824 PM EDT Thu Apr 22 2021

This Hazardous Weather Outlook is for New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated fire weather conditions expected Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>028-033-NHZ001>004-240030-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-
824 PM EDT Thu Apr 22 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine and northern New
Hampshire.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-240030-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
824 PM EDT Thu Apr 22 2021

...GALE WARNING IN EFFECT UNTIL 11 AM EDT FRIDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.